Alert archive / Michigan / Wind Advisories in 2009
Wind Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Apr 27, 2009, 3:18 AM EDT for 23 counties in Michigan. It took effect at Apr 27, 2009, 10:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 3:18 AM EDT (07:18 UTC)
- In effect from
- Apr 27, 2009, 10:00 AM EDT
- Expired
- Apr 27, 2009, 5:09 PM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 270718 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 318 AM EDT MON APR 27 2009 ...STRONG WINDS EXPECTED TODAY... .A COLD FRONT THAT IS JUST WEST OF THE MISSISSIPPI RIVER EARLY THIS MORNING WILL BE MOVING TOWARD LOWER MICHIGAN THIS AFTERNOON. OUT AHEAD OF THIS FRONT...STRONG GUSTY WINDS ARE EXPECTED TO DEVELOP AFTER SUNRISE THIS MORNING. THESE WINDS WILL CONTINUE IN THE AFTERNOON BEFORE DIMINISHING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-271530- /O.NEW.KGRR.WI.Y.0004.090427T1400Z-090428T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 318 AM EDT MON APR 27 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA AFTER SUNRISE THIS MORNING. WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH GUSTS OF AROUND 45 MPH EXPECTED AWAY FROM THE LAKE MICHIGAN COASTLINE. WINDS WILL THEN DIMINISH LATER THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER AND/OR WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NJJ/MJS
2 follow-up statements
000 WWUS73 KGRR 271513 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1113 AM EDT MON APR 27 2009 ...STRONG WINDS TODAY... .GUSTY WINDS TO 40 MPH ARE EXPECTED AHEAD OF A COLD FRONT TODAY. MIZ037>040-043>046-050>052-056>059-064>067-071>074-272315- /O.CON.KGRR.WI.Y.0004.000000T0000Z-090428T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1113 AM EDT MON APR 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH CAN BE EXPECTED... WITH GUSTS OF AROUND 45 MPH AWAY FROM THE LAKE MICHIGAN COASTLINE THIS AFTERNOON. WINDS WILL THEN DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER AND/OR WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGRR 272109 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 509 PM EDT MON APR 27 2009 ...WINDS DIMINISHING... MIZ037>040-043>046-050>052-056>059-064>067-071>074-272215- /O.CAN.KGRR.WI.Y.0004.000000T0000Z-090428T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 509 PM EDT MON APR 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON INTO THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ JK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 27, 12:20 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 27, 12:20 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1220 AM EDT MON APR 27 2009 LATEST UPDATE...AVIATION... .SYNOPSIS...(435 PM EDT SUN APR 26 2009) A WARM FRONT IS MOVING NORTH THROUGH LOWER MICHIGAN LATE THIS AFTERNOON. TEMPERATURES IN THE 80S ACROSS SOUTHERN LOWER MICHIGAN CONTRAST WITH TEMPERATURES IN THE MID 40S ACROSS CENTRAL LOWER. SHOWERS AND SCATTERED STORMS WILL BE POSSIBLE NORTH OF M-46 TONIGHT WITH GENERALLY DRY WEATHER SOUTH OF THERE. MONDAY WILL BE WARM BUT STORMY AS A COLD FRONT TO THE WEST MOVES ACROSS THE LAKE. SOME OF THE STORMS COULD BE STRONG WILL WINDS NEAR 50 MPH. COOLER WEATHER WILL FOLLOW ON TUESDAY AS THE COLD FRONT MOVES EAST OF THE AREA. && .SHORT TERM...(435 PM EDT SUN APR 26 2009) FORECAST CONCERNS CENTER AROUND THE WARM FRONT MOVING NORTH THROUGH THE CWA ATTM AND THE COLD FRONT TO THE WEST AND ASSOCIATED CONVECTIVE POTENTIAL. SFC ANALYSIS SHOWS THE WARM FRONT STRETCHING FROM NEAR HOLLAND EAST TO LANSING. SHOWER ACTIVITY CONTINUES TO MOVE NORTH AHEAD OF THE FRONT. REGIONAL RADAR SHOWS STORMS LINING UP ALONG THE FRONT AND THAT/S THE MAIN FOCUS OF THE FORECAST. FOR THE MOST PART...MUCH OF TONIGHT WILL BE QUIET. STORMS WILL LIKELY MOVE EAST LATE TONIGHT INTO THE NW CWA AND GRADUALLY SOUTHEAST THROUGH THE CWA MONDAY AND MONDAY NIGHT. GFS SHOWS A WAVE DEVELOPING ON THE FRONT EARLY MONDAY AND THIS WILL LIKELY SLOW DOWN THE FRONT A BIT...AND ALLOW THE CWA TO BECOME MORE UNSTABLE MONDAY. SVR STORMS ARE A POSSIBILITY MONDAY WHEN SHEAR VALUES INCREASE TO AROUND 50 KTS IN RIGHT ENTRANCE REGION OF THE UPPER JET. WIND WILL BE THE MAIN THREAT. COOLER WEATHER WILL MOVE IN TUESDAY AS THE FRONT MOVES EAST. && .LONG TERM...(435 PM EDT SUN APR 26 2009) (WEDNESDAY THROUGH SUNDAY) THERE WAS BETTER AGREEMENT IN THE MODELS SHOWING HIGH PRESSURE ON WEDNESDAY WILL BE REPLACED BY AN APPROACH SYSTEM ON THURSDAY. LOW PRESSURE SHOULD MOVE ACROSS THE UPPER MIDWEST ON THURSDAY WITH WARM MOIST AIR SURGING NORTH INTO MICHIGAN. THE MODELS AGREE THAT A FAIRLY STRONG COLD FRONT WILL THEN CROSS THE STATE THURSDAY NIGHT. THERE IS SOME DISAGREEMENT WITH THE AMOUNT OF COLD AIR BEHIND THE SYSTEM AND HOW LONG IT WILL BE OVER THE REGION INTO THE END OF THE WEEK. THIS IS MAINLY DUE TO A STRONGER SYSTEM BEING INDICATED BY THE GFS. WILL SIDE WITH THE MORE PROGRESSIVE ECMWF AT THIS POINT...BRINGING HIGH TEMPS DOWN INTO THE 50S FOR SATURDAY...BUT THEN WARMING THEM AGAIN ON SUNDAY. && .AVIATION...(1220 AM EDT MON APR 27 2009) WARM FRONT IS SITUATED JUST SOUTH OF INTERSTATE 96 AT 04Z. THE WARM FRONT IS BEGINNING TO LIFT NORTH AND SHOULD LIFT NORTH OF THE NORTHERN TAF SITES OF KMKG...KGRR AND KLAN IN THE NEXT FEW HOURS. A VFR NIGHT IS EXPECTED WITH THE SHOWERS AND STORMS EXPECTED TO STAY WEST OF THE AREA THROUGH THE NIGHT. COLD FRONT APROACHES ON MONDAY AND MOVES INTO THE AREA IN THE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE THROUGH THE AREA IN THE AFTERNOON AND EVENING. LOWER CEILINGS...WIDESPREAD MVFR SHOULD DEVELOP AFTER 03Z TOMORROW EVENING. GUSTY SOUTHERLY WINDS CAN BE EXPECTED ON MONDAY WITH WINDS OF 15-30 KNOTS. && .MARINE...(435 PM EDT SUN APR 26 2009) ISSUED A SCA TONIGHT. SOUTH WINDS INCREASING TO 30 KNOTS WILL GENERATE 3 TO 6 FOOT WAVES THROUGH MONDAY. && .HYDROLOGY...(435 PM EDT SUN APR 26 2009) TWO TO FOUR INCHES OF RAIN HAS PRODUCED LOCALIZED FLOODING ACROSS PORTIONS OF THE CWA. OF PARTICULAR CONCERN IS NORTHERN GRATIOT COUNTY WHERE THE PINE RIVER HAS FLOODED NEAR ALMA. FLOODING WAS ALSO REPORTED NEAR ST LOUIS. LITTLE ADDITIONAL RAIN IS EXPECTED TONIGHT. HOWEVER HEAVIER RAINFALL IS EXPECTED MONDAY AS STRONG STORMS DEVELOP AHEAD OF A COLD FRONT. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY FROM ST JOE TO MANISTEE TONIGHT THROUGH TUESDAY. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: JK AVIATION: DUKE MARINE: 93 HYDROLOGY: 93
Hazardous weather outlook, Apr 26, 10:34 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1034 PM EDT SUN APR 26 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1034 PM EDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT...ESPECIALLY NORTH OF A LINE FROM HOLLAND TO ST. JOHNS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE THROUGH MONDAY NIGHT. ANY SEVERE WEATHER IS FORECASTED TO REMAIN ISOLATED WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. DEPENDING ON HOW THE STORM EVOLVES...RAINFALL COULD BECOME EXCESSIVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. LMZ844>1034-271030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1034 PM EDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT...MAINLY NORTH OF HOLLAND. SOME OF THE STORMS COULD CONTAIN GUSTY WINDS...HAIL AND FREQUENT LIGHTNING. WINDS WILL BECOME SOUTHERLY THROUGH THE NIGHT TONIGHT AND INCREASE TO AS HIGH AS 30 KNOTS BY DAYBREAK. THIS WILL CREATE WAVES AS HIGH AS 6 FEET WHICH WILL CREATE A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTH TO SOUTHWEST WINDS WILL CONTINUE AS HIGH AS 30 KNOTS INTO MONDAY EVENING. THIS WILL MAINTAIN WAVES AS HIGH AS 6 FEET WHICH WILL CREATE A HAZARD TO SMALL CRAFT. MJS NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:07 PM EDT | Areal Flood Advisory | GRR | Allegan, Gratiot, Kent, Montcalm, Ottawa | 87 days |
| Apr 26, 11:04 PM EDT | River Flood Advisory | GRR | Ingham | 25 hr |
| Apr 26, 11:04 PM EDT | River Flood Advisory | GRR | Kent | 12 hr |
| Apr 26, 11:04 PM EDT | River Flood Advisory | GRR | Mason | 7 days |
| Apr 26, 11:04 PM EDT | River Flood Advisory | GRR | Newaygo | 34 hr |
| Apr 26, 11:04 PM EDT | River Flood Advisory | GRR | Isabella | 37 hr |
| Apr 27, 4:04 AM EDT | Gale Warning | GRR | 12 hr | |
| Apr 27, 10:12 AM EDT | River Flood Watch | GRR | Kalamazoo | 14 hr |
| Apr 27, 11:15 AM EDT | River Flood Warning | GRR | Kent | 29 hr |
| Apr 27, 11:33 AM EDT | River Flood Advisory | GRR | Jackson | 21 hr |
| Apr 27, 4:04 PM EDT | Flood Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 8 more | 19 hr |
| Apr 27, 4:18 PM EDT | Small Craft Advisory | GRR | 24 hr |
Nearby
Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.